Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 46, NWS New Orleans, LA

June 26, 2002Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 26, 2002, 3:30 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 3:30 PM CDT (20:30 UTC)
Expired
Jun 26, 2002, 4:30 PM CDT
In force
60 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Harrison County, MS, Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
764 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 262030
SVRNEW
MSC047-059-262130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA

* UNTIL 430 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM LONG BEACH TO                  
  CHANDELEUR SOUND...MOVING EAST AT 35 MPH.

THIS IS A DANGEROUS LINE OF STORM WITH DAMAGING WINDS...STAY INDOORS 
AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 AM CDT, 12 hours 20 minutes earlier.

Area forecast discussion, Jun 26, 3:10 AM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CDT WED JUN 25 2002

UPPER LOW PRESSURE SYSTEM NEARLY STATIONARY OVER THE ARKLATEX EARLY
THIS MORNING AND MOST MODELS FORECAST VERY LITTLE MOVEMENT THRU THU.
AFTERWARDS THE UPPER LOW OPENS INTO A SHEAR AXIS OVER E TX/W LA FRI.
UPPER TROUGH ALOFT IN NRN STREAM WILL SHEAR EWD LEAVING HEIGHTS
BUILDING EWD ACROSS THE NRN PLAINS OVER THE WEEKEND INTO EARLY NEXT
WEEK. THIS WILL EVENTUALLY HELP THE REMNANTS OF THE SHEAR AXIS TO
MOVE SWWD THRU S TX. ALSO THE WRN PORTION OF THE BERMUDA RIDGE WILL
BUILD WWD ACROSS THE ERN/CNTRL GULF WHICH WILL AFFECT THE CENTRAL
GULF COAST REGION. THEREFORE ABOVE NORMAL SHOWER ACTIVITY THRU FRI
WILL GIVE WAY TO MORE SEASONAL ACTIVITY OVER THE WEEKEND AND PERHAPS
A LITTLE BELOW NORMAL BY EARLY NEXT WEEK.

IN THE MEANTIME, SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TODAY THROUGH THURSDAY MAY PRODUCE SOME LOCALLY HEAVY RAINS OF 2 TO
3 INCHES OR MORE. INDIVIDUAL SHOWERS WILL MOVE TO THE NORTH ABOUT 15
TO 20 MPH. THUS AREAL COVERAGE IS EXPECTED TO BE EXTENSIVE. PRECIP
WATER VALUES ARE EXPECTED TO BE 1.9 INCHES OR GREATER WITH K-VALUES
GREATEN THAN 34 AND THETA-E VALUES AT 850 MB 338 OR HIGHER. LATEST
SATELLITE SOUNDER DATA CONTINUES TO SHOW DEEP TROPICAL MOISTURE FROM
THE LA/MS COAST S AND SW TO THE SW GULF OF MEXICO. THIS MOISTURE IS
FEEDING NWD. AVN IS THE MODEL OF CHOICE FOR THIS FCST PACKAGE AND
SHOWS A VORT LOBE ROTATING AROUND THE BASE OF THE UPPER TROUGH INTO
SRN LA THIS MORNING. THUS SHOWER ACTIVITY WILL BE ON THE INCREASE
EARLY.

MCB 85/70/86/70 7473    BTR 85/72/86/72 8563
MSY 85/75/86/75 8463    GPT 85/75/86/75 6362

.NEW...NONE
LA...NONE.
MS...NONE.

05

In the hours before

Special weather statement, Jun 26, 11:00 AM CDT, 4 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE OF ISSUANCE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 26 2002

.SYNOPSIS...THE CENTRAL GULF COAST WEATHER CONTINUES TO BE
INFLUENCED BY AN UPPER LEVEL LOW PRESSURE SYSTEM STATIONARY OVER THE
ARKLATEX REGION. AN ABUNDANCE OF MOISTURE IN THE LOWER LEVELS IN
COMBINATION WITH MID LEVEL INSTABILITY WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND HEAVY DOWNPOURS OF RAIN
THIS AFTERNOON AND TONIGHT. RAINFALL RATES OF TWO TO THREE INCHES
PER HOUR CAN BE EXPECTED WITH SOME OF THE STORMS WHICH COULD RESULT
IN LOCALIZED MINOR FLOODING OF ROADWAYS AND LOW LYING AND POORLY
DRAINED AREAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON
OR TONIGHT.

.MARINE HAZARDS...WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER
STORMS THIS AFTERNOON AND TONIGHT OVER THE SOUTHEAST LOUISIANA AND
MISSISSIPPI COASTAL WATERS AS WELL AS THE TIDAL LAKES OF
PONTCHARTRAIN...MAUREPAS AND BORGNE.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Local storm report, Jun 26, 2:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
237 PM CDT WED JUN 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 AM    SPRINGFIELD               LA   WIND DAMAGE
06/26/02   LIVINGSTON                     THUNDERSTORM WIND GUSTS
                                          DOWNED SEVERAL TREES ALONG
                                          HIGHWAY 1037 IN SPRINGFIELD
                                          REPORTED BY SHERIFFS
                                          DEPARTMENT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.